Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 295, NWS Goodland, KS

August 29, 2011Greeley County, Wallace County, Kansas; Cheyenne County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 29, 2011, 7:53 PM MDT for Greeley County, Wallace County, Kansas; Cheyenne County, Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2011, 7:53 PM MDT (01:53 UTC)
Expired
Aug 29, 2011, 9:00 PM MDT
In force
67 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Cheyenne County, CO, Greeley County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 65 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2483 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WUUS53 KGLD 300153
SVRGLD
COC017-KSC071-199-300300-
/O.NEW.KGLD.SV.W.0295.110830T0153Z-110830T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM MDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
  NORTHEASTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...
  SOUTHERN WALLACE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 900 PM MDT

* AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR ARAPAHOE...AND WAS MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESKAN.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 120 AND 138.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 149 AND 156.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3882 10157 3857 10170 3883 10239 3900 10230
TIME...MOT...LOC 0153Z 291DEG 22KT 3885 10212
WIND...HAIL 60MPH 1.50IN
$$

BULLER
3 follow-up statements
407 
WWUS53 KGLD 300220
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM MDT MON AUG 29 2011

COC017-KSC071-199-300300-
/O.CON.KGLD.SV.W.0295.000000T0000Z-110830T0300Z/
CHEYENNE CO-GREELEY KS-WALLACE KS-
820 PM MDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WALLACE...NORTHEASTERN GREELEY AND EAST CENTRAL CHEYENNE COUNTIES
UNTIL 900 PM MDT...

AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF WESKAN...AND WAS MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN GREELEY AND SOUTHWESTERN WALLACE
  COUNTIES.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 120 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3876 10221 3896 10217 3882 10157 3857 10170
TIME...MOT...LOC 0220Z 299DEG 19KT 3878 10202
WIND...HAIL 60MPH 1.00IN
$$

BULLER
315 
WWUS53 KGLD 300233
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT MON AUG 29 2011

COC017-300243-
/O.CAN.KGLD.SV.W.0295.000000T0000Z-110830T0300Z/
CHEYENNE CO-
833 PM MDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHEYENNE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3870 10203 3893 10202 3882 10157 3857 10170
TIME...MOT...LOC 0233Z 230DEG 19KT 3873 10169
$$

KSC071-199-300300-
/O.CON.KGLD.SV.W.0295.000000T0000Z-110830T0300Z/
GREELEY KS-WALLACE KS-
833 PM MDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WALLACE AND NORTHEASTERN GREELEY COUNTIES UNTIL 900 PM MDT...

AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
SOUTH OF SHARON SPRINGS...AND WAS MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN WALLACE COUNTY.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 120 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3870 10203 3893 10202 3882 10157 3857 10170
TIME...MOT...LOC 0233Z 230DEG 19KT 3873 10169
WIND...HAIL 60MPH 1.00IN
$$

BULLER
335 
WWUS53 KGLD 300256
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
856 PM MDT MON AUG 29 2011

KSC071-199-300306-
/O.EXP.KGLD.SV.W.0295.000000T0000Z-110830T0300Z/
GREELEY KS-WALLACE KS-
856 PM MDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WALLACE AND NORTH
CENTRAL GREELEY COUNTIES WILL EXPIRE AT 900 PM MDT/1000 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS TO 45 MPH...AND HEAVY 
RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3870 10203 3893 10202 3882 10157 3857 10170
TIME...MOT...LOC 0256Z 230DEG 19KT 3881 10157
$$

BULLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 7:00 PM MDT, 53 minutes earlier.

Area forecast discussion, Aug 29, 7:00 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
700 PM MDT MON AUG 29 2011

.UPDATE...
640 PM MDT MON AUG 29 2011

MAIN CONCERN FOR THE EVENING AND OVERNIGHT HOURS WILL BE
THUNDERSTORM COVERAGE AND INTENSITY. CURRENTLY MAIN AREA OF
THUNDERSTORMS IS ACROSS WESTERN CWA ALONG AND WEST OF OUTFLOW
BOUNDARY CURRENTLY OVER GLD. ALSO SEEING A FEW STORMS DEVELOP
ACROSS NORTON COUNTY TO THE NORTH OF STRONG H85 THERMAL GRADIENT.
WITH APPROACHING TROUGH...KLBF SOUNDING OBSERVING ELEVATED
INSTABILITY AND CURRENT STORMS...THINK THIS AREA NORTH OF FRONTAL
ZONE WILL GRADUALLY FILL IN AS STRONG WAA DEVELOPS IN RESPONSE TO
TROUGH. MADE SOME MINOR MODIFICATION TO GRIDS TO TWEAK COVERAGE
AND TIMING...HOLDING ON TO CHANCES A BIT LONGER IN THE EAST...BUT
WITH STRONG SUBSIDENCE AND DRYING NOTED ON WV IMAGERY THINK STORMS
WILL COME TO A QUICK END ONCE TROUGH PASSES.

JRM
&&

.DISCUSSION...
305 PM MDT MON AUG 29 2011

EARLY AFTERNOON ANALYSIS OF IR IMAGERY/UPPER AIR DATA INDICATED A
BROAD RIDGE ANCHORED OVER THE DESERT SOUTHWEST WITH A SHORTWAVE
TROUGH RIDGING ACROSS THE TOP OVER SOUTHERN WYOMING AND NORTHERN
COLORADO. CONVECTION HAS BEGUN TO INITIATE FROM SOUTHEAST COLORADO
SOUTHWARD DOWN THE FRONT RANGE OF COLORADO.

PRIMARY FORECAST CONCERN WILL REVOLVE AROUND CONVECTION POTENTIAL
ACROSS PRIMARILY THE NORTHWEST PORTION OF THE FORECAST AREA THIS
EVENING.

AFOREMENTIONED SHORTWAVE TROUGH WILL CONTINUE TO TRANSLATE
EAST-SOUTHEAST THIS EVENING. AS IT DOES SO...CONVECTIVE POTENTIAL
WILL INCREASE. NOT EXPECTING A SIGNIFICANT SEVERE WEATHER EPISODE
AS UPPER LEVEL SUPPORT IS SOMEWHAT LACKING BUT LOW LEVEL
PARAMETERS BUT CAN'T RULE OUT THE POTENTIAL FOR ISOLATED LARGE
HAIL AND/OR DAMAGING WINDS. DEEP LAYER SHEAR OF 30-35 KTS WITH LOW
LEVEL SHEAR OF 15-20 KTS WILL HELP STORMS TO REMAIN ORGANIZED
THROUGH AT LEAST 3Z WHEN LOW LEVEL FLOW PATTERN BEGINS TO VEER TO
THE SOUTHWEST. INSTABILITY IS SOMEWHAT MEAGER WITH MUCAPE VALUES
ON THE ORDER OF 1000-1500 J/KG. MEAN FLOW WOULD SUPPORT STORM
MOTIONS TO THE SOUTHEAST WITH CONVECTION WEAKENING WITH TIME.
WITH PRECIPITABLE WATER VALUES RUNNING 150-200 PERCENT OF NORMAL
ACROSS THE AREA...LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH
THE MOST EFFICIENT STORMS. CONVECTION SHOULD ESSENTIALLY OVER BY
AROUND 06Z.

MID/UPPER RIDGE BUILDS BACK OVER THE CENTRAL HIGH PLAINS TUESDAY
AND WEDNESDAY RESULTING IN MAX TEMPS ONCE AGAIN PUSHING THE
CENTURY MARK FOR MUCH OF THE AREA WITH DRY CONDITIONS EXPECTED.

TEMPS FOR THURSDAY ARE A BIT MORE UNCERTAIN. SHORTWAVE TROUGH WILL
BE TRAVERSING THE NORTHERN PLAINS WITH A COLD FRONT TRAILING
SOUTHWESTWARD TO THE FRONT RANGE. CURRENT GUIDANCE WOULD SUPPORT
THE FRONT REMAINING NORTHWEST OF THE FORECAST AREA THROUGH AROUND
06Z WHICH SHOULD ALLOW FOR FULL DIURNAL HEATING AND YET ANOTHER
DAY OF MAX TEMPS NEAR 100 DEGREES. WILL CARRY SLIGHT CHANCE POPS
OVER EASTERN COLORADO DURING THE LATE AFTERNOON HOURS THURSDAY
WITH POP CHANCES INCREASING FOR THE REMAINDER OF THE FORECAST AREA
THURSDAY NIGHT INTO EARLY FRIDAY.

COOLER AIR...IN OTHER WORDS MORE SEASONABLE AIR...WILL FILTER INTO THE
REGION BEGINNING FRIDAY AND CONTINUING THROUGH THE WEEKEND.
SHORTWAVE TROUGH PASSING THROUGH ON FRIDAY NIGHT COULD KICK OFF A
FEW SHOWERS/THUNDERSTORMS SO INSERTED SLIGHT CHANCE POPS FOR THIS
TIME PERIOD. CAA REGIME WITH H85 TEMPS RANGING FROM THE MID TEENS
TO AROUND 20 C FROM EAST TO WEST WOULD SUPPORT MAX TEMPS IN THE
MID TO UPPER 70S FOR SUNDAY AND MONDAY.

FOLTZ
&&

.SHORT TERM CONCERN WILL BE TS ACTIVITY
DEVELOPING CURRENTLY IN COLORADO AND MOVING EASTWARD. UNCERTAINITY
EXISTS WHETHER OR NOT TS WILL IMPACT TERMINALS...HAVE HANDLED THIS
WITH VCTS REMARK AT BOTH TERMINALS THROUGH 04Z. NEXT CONCERN IS
FOG AROUND DAYBREAK. KMCK STANDS A BETTER CHANCE OF SEEING REDUCED
VISIBILITIES WITH HIGHER MOISTURE CONTENT UPSTREAM ADVECTING INTO
AREA THAN KGLD. THINKING IS KMCK WILL GO DOWN TO LOW MVFR WITH
KGLD JUST MEETING MVFR CRITERIA. AFT 13Z...VFR WILL PREVAIL
THROUGH THE REST OF THE PERIOD.

BAS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 29, 10:58 AM MDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1058 AM MDT MON AUG 29 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301630-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1058 AM MDT MON AUG 29 2011 /1158 AM CDT MON AUG 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS THE
TRI-STATE AREA. HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORM
THAT DEVELOPS. FOR LOCATIONS WEST OF A BENKELMAN TO TRIBUNE
LINE...SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON
AND EVENING. LARGE HAIL AND DAMAGING WINDS...AND EVEN A TORNADO...WILL BE
POSSIBLE FOR THESE LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING IN EASTERN COLORADO AND ACROSS MOST OF THE AREA THURSDAY
EVENING. AT THIS TIME THE THREAT FOR WIDESPREAD SEVERE WEATHER IS
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 29, 6:23 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
623 PM MDT MON AUG 29 2011

COZ091-092-KSZ013-300115-
CHEYENNE COUNTY-KIT CARSON COUNTY-SHERMAN-
623 PM MDT MON AUG 29 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...KIT
CARSON COUNTY IN EAST CENTRAL COLORADO AND SHERMAN COUNTY IN
NORTHWEST KANSAS...

AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF ARAPAHOE...MOVING NORTHEAST
AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3935 10212 3916 10188 3913 10193 3913 10205
      3906 10205 3891 10229 3906 10247
TIME...MOT...LOC 0023Z 226DEG 10KT 3904 10228

BULLER
Special weather statement, Aug 29, 7:37 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
737 PM MDT MON AUG 29 2011

COZ092-KSZ027-041-300215-
CHEYENNE COUNTY-GREELEY-WALLACE-
737 PM MDT MON AUG 29 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
GREELEY COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN WEST
CENTRAL KANSAS...

AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARAPAHOE...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3882 10157 3857 10170 3883 10239 3900 10230
TIME...MOT...LOC 0137Z 291DEG 22KT 3888 10223

BULLER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 6:23 PM MDTSpecial Weather StatementGLDWallace52 min
Aug 29, 7:37 PM MDTSpecial Weather StatementGLDWallace38 min
Aug 29, 9:18 PM MDTSpecial Weather StatementGLDGreeley, Wichita42 min
Aug 29, 10:06 PM MDTSpecial Weather StatementGLDWichita39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.